MAUDE Adverse Event Report: COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G03460
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Initial reporter occupation- special procedure supply coordinator pma/510(k) #- k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, prior to an unspecified procedure, a safe-t-j amplatz extra-stiff support wire guide "splintered".The device did not make patient contact.Additional event information has been requested.
 
Additional Manufacturer Narrative
H3: (other): the device has been returned and a preliminary evaluation has been performed; however, the investigation is ongoing.A device evaluation summary will be included in a follow up report once the investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 21sep2022.The "splintered/frayed" wire was noted upon removal from the packaging.A new same-type device was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the safety wire was protruding through the off set coils.
 
Additional Manufacturer Narrative
Summary of event: as reported, prior to an unspecified procedure, a safe-t-j amplatz extra-stiff support wire guide "splintered".The device did not make patient contact.Additional information was received 21sep2022.The "splintered/frayed" wire was noted upon removal from the packaging.A new same-type device was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the safety wire was protruding through the off-set coils.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The coils were off-set and the mandril was broken and protruding from the coils.A document-based investigation evaluation was performed.No related non-conformances were found for the product lot, and there have been no other reported complaints for this lot number.A review of final lots manufactured or inspected by the operators responsible for the manufacture and inspection of this device was also conducted.A significant number of related nonconformances was not found; all devices associated with relevant nonconformances were scrapped and not replaced.The product ifu states, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, because there were no related non-conformances or additional complaints on the lot, cook has concluded that there is no evidence of additional non-conforming devices in-house or in the field.There are 100% inspections in place for this failure mode.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing/quality control deficiency caused this event.Defect awareness training was completed by all responsible personnel to help prevent this failure from recurring.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15335686
Report Number1820334-2022-01444
Device Sequence Number6438699
Product Code DQX
UDI-Device Identifier00827002034600
UDI-Public(01)00827002034600(17)270608(10)14775592
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03460
Device Catalogue NumberTHSCF-35-260-3-AES
Device Lot Number14775592
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/13/2022
11/28/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/27/2022
12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown